May 2005
Volume 46, Issue 13
Free
ARVO Annual Meeting Abstract  |   May 2005
Spontaneous Suprachoroidal Haemorrhage After Administration of Recombinant Tissue Plasminogen Activator
Author Affiliations & Notes
  • A. Barsam
    Ophthalmology, Queen Elizabeth II Hospital, Welwyn Garden City, United Kingdom
  • C. Heatley
    Ophthalmology, Queen Elizabeth II Hospital, Welwyn Garden City, United Kingdom
  • L. Herbert
    Ophthalmology, Queen Elizabeth II Hospital, Welwyn Garden City, United Kingdom
  • Footnotes
    Commercial Relationships  A. Barsam, None; C. Heatley, None; L. Herbert, None.
  • Footnotes
    Support  None.
Investigative Ophthalmology & Visual Science May 2005, Vol.46, 289. doi:
  • Views
  • Share
  • Tools
    • Alerts
      ×
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      A. Barsam, C. Heatley, L. Herbert; Spontaneous Suprachoroidal Haemorrhage After Administration of Recombinant Tissue Plasminogen Activator . Invest. Ophthalmol. Vis. Sci. 2005;46(13):289.

      Download citation file:


      © ARVO (1962-2015); The Authors (2016-present)

      ×
  • Supplements
Abstract

Abstract: : Purpose: To report a case of spontaneous suprachoroidal haemorrhage after administration of recombinant tissue plasminogen activator (rt–PA) for the treatment of an acute myocardial infarction. Methods: An 86 year old lady was thrombolysed with rt–PA as treatment for an inferior ST–elevation myocardial infarction. She was also given a heparin infusion. She had a past history of type 2 diabetes but had no history of diabetic retinopathy.Past ocular history of note included bilateral pseudophakia and bilateral ocular hypertension. Results: 10 hours after thrombolysis, she developed sudden loss of vision in her right eye associated with a right sided headache. On examination at the bedside she had no perception of light in her right eye, a shallow anterior chamber and an intra–ocular pressure of greater than 50mmHg. There was no fundal view. Ultrasound scanning of her right eye revealed a significant suprachoroidal haemorrhage. The following morning when her coagulative status had normalised she was treated with 500mg intravenous acetazolamide and topical ocular hypotensive agents. This improved her symptoms. Repeat examination revealed that she had a visual acuity of hand movements.Her intraocular pressure had returned to 14mmHg. Fundal examination showed extensive choroidal detachments with choroidal haemorrhage. 3 days later she suffered a repeat myocardial infarction and passed away. With full consent, after her death, we enucleated her right eye. Histological examination of her eye confirmed that she had suffered a suprachoroidal haemorrhage. Conclusions: Systemic thrombolytic therapy may induce suprachoroidal haemorrhage. Prompt diagnosis and treatment can improve the likelihood of a favourable visual outcome.

Keywords: choroid • pathology: human 
×
×

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.

×